Skip to Main content Skip to Navigation
New interface
Journal articles

Identification of Bayesian posteriors for coefficients of chaos expansions

Abstract : This article is concerned with the identification of probabilistic characterizations of random variables and fields from experimental data. The data used for the identification consist of measurements of several realizations of the uncertain quantities that must be characterized. The random variables and fields are approximated by a polynomial chaos expansion, and the coefficients of this expansion are viewed as unknown parameters to be identified. It is shown how the Bayesian paradigm can be applied to formulate and solve the inverse problem. The estimated polynomial chaos coefficients are hereby themselves characterized as random variables whose probability density function is the Bayesian posterior. This allows to quantify the impact of missing experimental information on the accuracy of the identified coefficients, as well as on subsequent predictions. An illustration in stochastic aeroelastic stability analysis is provided to demonstrate the proposed methodology.
Complete list of metadata

Cited literature [42 references]  Display  Hide  Download
Contributor : Christian Soize Connect in order to contact the contributor
Submitted on : Sunday, April 1, 2012 - 2:31:53 PM
Last modification on : Tuesday, November 29, 2022 - 11:50:04 AM
Long-term archiving on: : Monday, November 26, 2012 - 12:30:15 PM


Files produced by the author(s)




M. Arnst, R. Ghanem, Christian Soize. Identification of Bayesian posteriors for coefficients of chaos expansions. Journal of Computational Physics, 2010, 229 (9), pp.3134-3154. ⟨10.1016/⟩. ⟨hal-00684317⟩



Record views


Files downloads